Can Erectile Dysfunction lead to Hearing Loss

Can Erectile Dysfunction lead to Hearing Loss? Let’s find out

All men suffering from Erectile Dysfunction (ED) have received a helping hand from the medical community which is doing a stupendous job by selling drugs like Chiclets to aid men cure their problems. Escalating the demand further are the media blitz showing elderly cute couples walking hand-in-hand on the shore or admiring the beauty of sunset while drenched in water in outdoor bathtubs. The pharma industry is playing it right with its USP of renewing interest in your partner and boosting your romance during the later years of your life. And of course, the ideas are striking the right chord as more and more people experiment with Viagra medications and leap into this billion dollar industry.

However, their gala time is ruined by the Food and Drug Administration (FDA) which has moved its bulldozer over their business. Well, those lovely couples in bathtub are likely to lose their hearing ability while restoring their sex life. The choice perhaps remains with the consumers, whether to work upon improving the love life or work towards losing the hearing capacity.

Can the situation be that worse?

It all depends on how badly you want a normal love life with your partner. Nevertheless, let the reality strike you:

The FDA reports of October, 07 pointed out that 29 men who have been going through ED and were determined to restore their love and sex life were religiously taking Viagra, Cialis or Levitra which are the most popular drugs to treat ED since 1996 and all of these men reported a sudden loss in hearing.

To clarify this unusual development, an FDA spokesperson explained that the possibility of loss of hearing was present as one of the potential, harmful side effects on the Viagra label itself. However, since Cialis and Levitra used formula differing from Viagra,the potential hearing loss warning somewhere failed to appear.

While we say this, it is also pertinent to note that the possibility of hearing loss is very less and rare. These wonder tablets have found billions of customers in the middle-age population ever since they were first brought to the limelight. And of this number, only 29 men were detected with the hearing loss side effect. Thus, the chances and choices are both in favor of the lovely people who wish to keep their sex life alive as long as possible.

At the same time, attention needs to be drawn to a more serious concern of the unintentional and many a times unknown potential side effect of hearing loss at the time when these medications are prescribed. The reason being since the number of men that are detected with this unusual side effect is extremely less of the total crowd that use Viagra and similar stuff to boost their sex life, Phase III testing fails to bring out such rare side effects.

Whereas, few knowledgeable and caring doctors might suggest medications that are responsible to cause potential hearing damage which of course is clearly the case with that of ED, according to the FDA.

What do you prefer – deaf or sex life?

The choice might be tough for some and one sided for the rest. Well, fortunately, you need not consider making a choice of these two at present.

Men, who are currently savoring the use of Viagra, Levitra or Cialis and not yet experienced any side effect of loss in hearing capacity then you would just want to keep it going. However, other way round, if you have experienced a sudden loss in hearing, remind you,only if its sudden and not the gradual hearing problem which is the result of increasing age, then you need to stop taking the pills immediately and consult a physician.

Considering the odds, although it’s unlikely that you would develop hearing loss due to your erectile dysfunction problem, however it is advisable to be cautious and check with the medical doctor sat the earliest.

Develop a habit to read the label

It’s indeed a good and advisable practice to understand the ingredients of what you are stuffing through your mouth.

As a matter of fact, Viagra, Cialis and Levitra have till date been associated with 29 cases wherein the side effects were as brutal as sudden hearing impairment. Hence, a warning in this regard to all those who are using them is pertinent. Not only this, the FDA has also reported that problems such as ringing in the ears, dizziness and vertigo among men taking resort to these popular medications have also surfaced.

However, it is of utmost importance to note that the direct relation between these sex empowering medicines and sudden hearing impairment has not been established. The FDA has nevertheless alarmed the medical community saying that change in labeling was required due to the strong connection between using these ED pills and sudden loss in hearing ability in the mentioned cases.

Doctor and Pharmacist – a need to talk to!

The possibility of hearing impairment and / or ringing in the ears can be related to a number of medications that you might be taking. One has to self evaluate and be his own medical advocate to determine the cause. Say, for instance, if you are undergoing several medications from arrived physicians, it is important to talk to your doctor about all these medications. Also, taking them from the same pharmacy at all times is advisable in order to ensure prevention of drug interactions.

To conclude:

Any man who experiences any unexpected change in his hearing sensitivity and/or ringing in the ears, dizziness or vertigo, he should immediately consult his doctor and make sure that these are not the result of any medications that he is already taking.

For the rest of them, who are on ED medications or similar prescriptions and have not yet experienced any symptoms relating to hearing loss, it is advisable to perform a hearing test immediately before the situations get worsened. This test will definitely set things straight for any future occurrences of hearing loss.